Alert archive / Tennessee / River Flood Warnings in 2019

River Flood Warning 21, NWS Memphis, TN

January 22, 2019Crockett County, Dyer County, Lauderdale County, Tennessee

NWS Memphis, TN issued this river flood warning at Jan 22, 2019, 12:30 PM CST for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Jan 23, 2019, 2:00 AM CST. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Jan 22, 2019, 12:30 PM CST (18:30 UTC)
In effect from
Jan 23, 2019, 2:00 AM CST
Expired
Jan 27, 2019, 9:08 PM CST
In force
5 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Forked Deer River near Halls (HLST1).

Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
13.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

025 
WGUS44 KMEG 221830
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
1230 PM CST Tue Jan 22 2019

The National Weather Service has issued a Flood Warning for the S.F. 
of the Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued this evening or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-231831-
/O.NEW.KMEG.FL.W.0021.190123T0800Z-000000T0000Z/
/HLST1.1.ER.190123T0800Z.190124T0600Z.000000T0000Z.NO/
1230 PM CST Tue Jan 22 2019

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the S.F. of the Forked Deer River near Halls
* from Wednesday January 23 until further notice.
* At 12 PM Tuesday the stage was...9.1 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 11.5 feet on Thursday January 24.
* Flood stage is 9.0 feet.
* The river rose above flood stage  and will continue rising to near 
  11.5 feet by  Thursday January 24 then begin falling.
At 11.5 feet, Farmland near the river is flooded..  

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
11 follow-up statements
568 
WGUS84 KMEG 230307
FLSMEG
Flood Statement
National Weather Service Memphis TN
907 PM CST Tue Jan 22 2019

The Flood Warning continues for the S.F. of the Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Wednesday or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-240307-
/O.EXT.KMEG.FL.W.0021.190123T0900Z-000000T0000Z/
/HLST1.1.ER.190123T0900Z.190124T0600Z.000000T0000Z.NO/
907 PM CST Tue Jan 22 2019

The Flood Warning continues for
  the S.F. of the Forked Deer River near Halls
* from Wednesday January 23 until further notice.
* At 8 PM Tuesday the stage was 8.9 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 11.5 feet on Thursday January 24.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage by Wednesday January 23 and 
  continue to rise to near 11.5 feet by Thursday January 24.
* At 11.5 feet...Farmland near the river is flooded.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
146 
WGUS84 KMEG 231726
FLSMEG
Flood Statement
National Weather Service Memphis TN
1126 AM CST Wed Jan 23 2019

The Flood Warning continues for the Buttahatchie River...S.F. of the 
Forked Deer River...Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued this evening or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-241725-
/O.CON.KMEG.FL.W.0021.000000T0000Z-000000T0000Z/
/HLST1.1.ER.190123T1117Z.190124T0600Z.000000T0000Z.NO/
1126 AM CST Wed Jan 23 2019

The Flood Warning continues for
  the S.F. of the Forked Deer River near Halls
* until further notice.
* At 11 AM Wednesday the stage was 10.5 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 11.5 feet on Thursday January 24.
* Flood stage is 9.0 feet.
* The river rose above flood stage Wednesday January 23 and will 
  continue rising to near 11.5 feet by  Thursday January 24 then 
  begin falling.
* At 11.5 feet...Farmland near the river is flooded.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$

MSC095-241725-
/O.EXT.KMEG.FL.W.0019.000000T0000Z-190128T1200Z/
/BGBM6.1.ER.190122T0502Z.190124T1800Z.190125T1227Z.NO/
1126 AM CST Wed Jan 23 2019

The Flood Warning continues for
  the Tombigbee River at Bigbee
* from Thursday January 24 until Friday January 25.
* At 10 AM Wednesday the stage was 13.1 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 17.0 feet on Thursday January 24.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Thursday January 24 and 
  continue to rise to near 17.0 feet by Thursday January 24.The river
  will fall below flood stage by Friday January 25.
* At 17.0 feet...Water is flowing over portions of Hood Road and 
  extensive agricultural flooding is occurring.

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-241725-
/O.EXT.KMEG.FL.W.0020.190124T1312Z-190128T1200Z/
/AMYM6.1.ER.190124T1312Z.190124T1800Z.190124T2200Z.NO/
1126 AM CST Wed Jan 23 2019

The Flood Warning continues for
  the Tombigbee River near Amory
* from Thursday January 24 until Thursday January 24.
* At 11 AM Wednesday the stage was 15.7 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 20.4 feet on Thursday January 24.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Thursday January 24 and 
  continue to rise to near 20.4 feet by Thursday January 24.The river
  will fall below flood stage by Thursday January 24.
* At 20.0 feet...Lowland flooding begins.

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$

MSC087-095-241725-
/O.EXT.KMEG.FL.W.0012.000000T0000Z-000000T0000Z/
/ABDM6.1.ER.190121T0948Z.190122T0515Z.000000T0000Z.NO/
1126 AM CST Wed Jan 23 2019

The Flood Warning continues for
  the Buttahatchie River near Aberdeen
* until further notice.
* At 10 AM Wednesday the stage was 14.0 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 14.8 feet on Friday January 25.
* Flood stage is 13.0 feet.
* The river rose above flood stage Monday January 21 and will 
  continue rising to near 14.8 feet by  Wednesday January 23 then 
  begin falling.
* At 15.0 feet...Water is covering a portion of airbase road located 
  on the west bank of the river. Low lying farm land is flooded

&&

LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
      3370 8844 3375 8839             

$$
542 
WGUS84 KMEG 240148
FLSMEG
Flood Statement
National Weather Service Memphis TN
748 PM CST Wed Jan 23 2019

The Flood Warning continues for the S.F. of the Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Thursday.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-250147-
/O.CON.KMEG.FL.W.0021.000000T0000Z-000000T0000Z/
/HLST1.1.ER.190123T1117Z.190123T2100Z.000000T0000Z.NO/
748 PM CST Wed Jan 23 2019

The Flood Warning continues for
  the S.F. of the Forked Deer River near Halls
* until further notice.
* At 7 PM Wednesday the stage was 10.7 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 9.0 feet.
* At 10.5 feet...Flooding on agriculture land near the river.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
519 
WGUS84 KMEG 241729
FLSMEG
Flood Statement
National Weather Service Memphis TN
1129 AM CST Thu Jan 24 2019

The Flood Warning continues for the Buttahatchie River...S.F. of the 
Forked Deer River...Saint Francis River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued this evening or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

ARC021-055-MOC069-251729-
/O.EXT.KMEG.FL.W.0023.000000T0000Z-190129T1200Z/
/SFRA4.1.ER.190124T0812Z.190124T1300Z.190124T1800Z.NO/
1129 AM CST Thu Jan 24 2019

The Flood Warning continues for
  the Saint Francis River near Saint Francis
* until Thursday January 24.
* At 11 AM Thursday the stage was 22.0 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 22.0 feet.
* At 22.0 feet...Several roads near Wilhelmina, Missouri are flooded.
  Recreational areas and large areas of agriculture land near the 
  river are flooded.

&&

LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
      3633 9018 3649 9021             

$$

TNC033-045-097-251729-
/O.CON.KMEG.FL.W.0021.000000T0000Z-000000T0000Z/
/HLST1.1.ER.190123T1117Z.190123T2100Z.000000T0000Z.NO/
1129 AM CST Thu Jan 24 2019

The Flood Warning continues for
  the S.F. of the Forked Deer River near Halls
* until further notice.
* At 11 AM Thursday the stage was 10.3 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 9.0 feet.
* At 10.5 feet...Flooding on agriculture land near the river.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$

MSC087-095-251729-
/O.EXT.KMEG.FL.W.0012.000000T0000Z-190129T1200Z/
/ABDM6.1.ER.190121T0948Z.190122T0515Z.190129T0600Z.NO/
1129 AM CST Thu Jan 24 2019

The Flood Warning continues for
  the Buttahatchie River near Aberdeen
* from Thursday January 24 until Tuesday January 29.
* At 10 AM Thursday the stage was 12.9 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 14.7 feet on Friday January 25.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Thursday January 24 and 
  continue to rise to near 14.7 feet by Friday January 25.The river 
  will fall below flood stage by Tuesday January 29.
* At 15.0 feet...Water is covering a portion of airbase road located 
  on the west bank of the river. Low lying farm land is flooded

&&

LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
      3370 8844 3375 8839             

$$
095 
WGUS84 KMEG 250241
FLSMEG
Flood Statement
National Weather Service Memphis TN
840 PM CST Thu Jan 24 2019

The Flood Warning continues for part of the S.F. of 
the Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Friday.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-260240-
/O.CON.KMEG.FL.W.0021.000000T0000Z-000000T0000Z/
/HLST1.1.ER.190123T1117Z.190123T2100Z.000000T0000Z.NO/
840 PM CST Thu Jan 24 2019

The Flood Warning continues for
  the S.F. of the Forked Deer River near Halls
* until further notice.
* At 8 PM Thursday the stage was 10.3 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 9.0 feet.
* At 10.5 feet...Flooding on agriculture land near the river.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
729 
WGUS84 KMEG 251713
FLSMEG
Flood Statement
National Weather Service Memphis TN
1113 AM CST Fri Jan 25 2019

The Flood Warning continues for the Buttahatchie River...Mississippi 
River...S.F. of the Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued this evening or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

ARC093-MOC155-TNC045-095-097-261712-
/O.EXT.KMEG.FL.W.0024.190127T2100Z-190207T0900Z/
/CRTM7.1.ER.190127T2100Z.190131T1200Z.190206T0900Z.NO/
1113 AM CST Fri Jan 25 2019

The Flood Warning continues for
  the Mississippi River at Caruthersville
* from Sunday January 27 until Wednesday February 06.
* At 11 AM Friday the stage was 30.5 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 33.5 feet on Thursday January 31.
* Flood stage is 32.0 feet.
* Forecast to rise above flood stage by Sunday January 27 and 
  continue to rise to near 33.5 feet by Thursday January 31.The river
  will fall below flood stage by Wednesday February 06.
* At 34.0 feet...In Tennessee, Barr Road along the Middle Fork of the
  Forked Deer River is flooding near the bridge at the south end of 
  Watkins Road. Water from the north bottom of Lauderdale County is 
  now flowing over the basin boundary into the south bottomm of 
  Lauderdale County. In Missouri, large business just north of 
  Caruthersville is covering up. Many fields adjacent to the 
  Interstate 155 Bridge are flooded.

&&

LAT...LON 3623 8977 3623 8948 3606 8950 3595 8948
      3582 8956 3582 8985             

$$

TNC033-045-097-261712-
/O.CON.KMEG.FL.W.0021.000000T0000Z-000000T0000Z/
/HLST1.1.ER.190123T1117Z.190123T2100Z.000000T0000Z.NO/
1113 AM CST Fri Jan 25 2019

The Flood Warning continues for
  the S.F. of the Forked Deer River near Halls
* until further notice.
* At 11 AM Friday the stage was 10.4 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 10.5 feet on Friday January 25.
* Flood stage is 9.0 feet.
* The river rose above flood stage Wednesday January 23 and will 
  continue rising to near 10.5 feet by  Friday January 25 then begin 
  falling.
* At 10.5 feet...Flooding on agriculture land near the river.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$

MSC087-095-261712-
/O.EXT.KMEG.FL.W.0012.000000T0000Z-000000T0000Z/
/ABDM6.1.ER.190121T0948Z.190122T0515Z.000000T0000Z.NO/
1113 AM CST Fri Jan 25 2019

The Flood Warning continues for
  the Buttahatchie River near Aberdeen
* until further notice.
* At 10 AM Friday the stage was 13.1 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 14.4 feet on Saturday January 26.
* Flood stage is 13.0 feet.
* The river rose above flood stage Friday January 25 and will 
  continue rising to near 14.4 feet by  Saturday January 26 then 
  begin falling.
* At 14.0 feet...Flood water begins to cover airbase road located on 
  the west bank of the river. Low lying farmland land near the river 
  also begins to flood.

&&

LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
      3370 8844 3375 8839             

$$
275 
WGUS84 KMEG 260248
FLSMEG
Flood Statement
National Weather Service Memphis TN
848 PM CST Fri Jan 25 2019

The Flood Warning continues for the S.F. of the Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Saturday.
For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-270247-
/O.CON.KMEG.FL.W.0021.000000T0000Z-000000T0000Z/
/HLST1.1.ER.190123T1117Z.190123T2100Z.000000T0000Z.NO/
848 PM CST Fri Jan 25 2019

The Flood Warning continues for
  the S.F. of the Forked Deer River near Halls
* until further notice.
* At 8 PM Friday the stage was 10.4 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 9.0 feet.
* At 10.5 feet...Flooding on agriculture land near the river.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
779 
WGUS84 KMEG 261750
FLSMEG
Flood Statement
National Weather Service Memphis TN
1150 AM CST Sat Jan 26 2019

The Flood Warning continues for the S.F. of the Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued this evening or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-271749-
/O.EXT.KMEG.FL.W.0021.000000T0000Z-190129T1030Z/
/HLST1.1.ER.190123T1117Z.190123T2100Z.190129T0430Z.NO/
1150 AM CST Sat Jan 26 2019

The Flood Warning continues for
  the S.F. of the Forked Deer River near Halls
* until Monday January 28.
* At 11 AM Saturday the stage was 10.2 feet.
* Minor flooding is occurring.
* Flood stage is 9.0 feet.
* At 10.5 feet...Flooding on agriculture land near the river.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
386 
WGUS84 KMEG 270226
FLSMEG
Flood Statement
National Weather Service Memphis TN
826 PM CST Sat Jan 26 2019

The Flood Warning continues for the S.F. of the Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Sunday.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-280225-
/O.CON.KMEG.FL.W.0021.000000T0000Z-190129T1030Z/
/HLST1.1.ER.190123T1117Z.190123T2100Z.190129T0430Z.NO/
826 PM CST Sat Jan 26 2019

The Flood Warning continues for
  the S.F. of the Forked Deer River near Halls
* until Monday January 28.
* At 8 PM Saturday the stage was 10.1 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Maximum forecast stage of 10.2 feet on Sunday January 27.
* Flood stage is 9.0 feet.
* The river rose above flood stage Wednesday January 23 and will 
  continue rising to near 10.2 feet by Sunday January 27. The river 
  will fall below flood stage Monday January 28.
* At 10.5 feet...Flooding on agriculture land near the river.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
458 
WGUS84 KMEG 271841
FLSMEG
Flood Statement
National Weather Service Memphis TN
1241 PM CST Sun Jan 27 2019

The Flood Warning continues for the S.F. of the Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued this evening.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-281000-
/O.EXT.KMEG.FL.W.0021.000000T0000Z-190128T1000Z/
/HLST1.1.ER.190123T1117Z.190123T2100Z.190128T0400Z.NO/
1241 PM CST Sun Jan 27 2019

The Flood Warning continues for
  the S.F. of the Forked Deer River near Halls
* until Sunday January 27.
* At 12 PM Sunday the stage was 9.6 feet.
* Minor flooding is occurring.
* Flood stage is 9.0 feet.
* At 9.0 feet...Farmland near the river is flooded.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
317 
WGUS84 KMEG 280308
FLSMEG
Flood Statement
National Weather Service Memphis TN
908 PM CST Sun Jan 27 2019

The Flood Warning has been cancelled for the S.F. of 
the Forked Deer River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued when conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map, then select Rivers
and Lakes.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-280338-
/O.CAN.KMEG.FL.W.0021.000000T0000Z-190128T0337Z/
/HLST1.1.ER.190123T1117Z.190123T2100Z.190128T0337Z.NO/
908 PM CST Sun Jan 27 2019

The Flood Warning has been cancelled for
  the S.F. of the Forked Deer River near Halls
* At 8 PM Sunday the stage was 9.0 feet and falling.
* Flood stage is 9.0 feet.
* At 9.0 feet...Farmland near the river is flooded.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 22, 11:59 AM CST, 31 minutes earlier.

Area forecast discussion, Jan 22, 11:59 AM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1159 AM CST Tue Jan 22 2019

.UPDATE...

Updated to include 18Z aviation discussion below.

&&

.PREV DISCUSSION... /issued 1056 AM CST Tue Jan 22 2019/

DISCUSSION...Surface analysis this morning places a surface low
over Eastern Kansas, a trailing cold front over Oklahoma and West
Texas, and a warm front extending southeast into portions of
Southwest Missouri, Central Arkansas, and Southern Mississippi. As
of 10 AM CST, temperatures across the Mid-South are in the 40s at
most locations.

Short term models including Convective Allowing Model (CAM)
solutions indicate rain chances will gradually increase across the
Mid-South this afternoon as a warm front approaches the forecast
area. Best chances for any development for rain will be
predominantly along and west of the Mississippi River this
afternoon then increasing tonight across the remainder of the
area.

In addition, surface winds are beginning to increase across the
region in response to a tightening pressure gradient. Conditions
still look somewhat favorable for a Wind Advisory across the area
tonight into Wednesday morning and perhaps for areas west of the
Mississippi River later this afternoon. However, some onset timing
questions still remain with the winds and Will continue to
monitor trends for the next couple of hours. Will adjust forecast
for timing of rain and adjust winds and other elements as needed
to account for short term trends.

Updated grids will be available shortly.

CJC

&&

.PREV DISCUSSION... /issued 319 AM CST Tue Jan 22 2019/

DISCUSSION...

Temperatures will continue to rise this morning thanks to
southeasterly winds ahead of a low pressure system currently
located in the Oklahoma panhandle. Current temperatures are in the
30s and will continue to rise, reaching highs in the upper 40s to
the lower 50s this afternoon. Temperatures will remain mild
this evening as winds turn around to the south and increase in
speed. A wind advisory may become needed this evening as a result.

These temperatures will likely be the warmest temperatures that
the Mid-South will see through at least Monday. The downside with
getting out and enjoying the warmer temperatures will be the
chances for warm air advection showers that will occur today. The
chances for rain will increase even more this evening as the cold
front approaches the CWA.

Temperatures will drop dramatically on Wednesday behind the front.
Highs will likely occur at 12Z(6 AM CST) for much of the area and
will drop throughout the day. Don't expect winter precipitation to
be much of an issue as most of the precipitation will end before
the colder air gets into the area changing it over.

Winter is here and it looks like it is staying for awhile as
below normal temperatures are expected for the remainder of
forecast period and looking ahead even in the 6-10 and 8-14 day
outlooks. A broad upper trof will remain over the eastern half of
the United States. Reinforcing shots of cold air will continue to
come down from Canada. The ECMWF, GFS, and Canadian all differ on
exact timing of the reinforcing shots of cold air. Thus, it is
hard to put anything higher than a 20 POP in period beyond
Wednesday. The one that looks most interesting right now in
regards to winter precipitation chances is the front that moves in
on Monday or Monday Night depending on which model is correct on
timing. All the models show a decent amount of moisture with this
particular front as the cold air is plunging into the area. Still
too far out to have any confidence at this time. Stay tuned.

KRM

&&

.AVIATION...
/18z TAFs/

VFR conds will begin the period...with developing MVFR/IFR
conditions tonight as rain overspreads the area. Ceilings should
remain around 3500-4000 feet through at least 00Z with scattered
light rain possible at JBR and MEM. Strong southwest winds 16-24
kts with gusts as high as 30 kts at all sites through tomorrow
morning. There is some concern about LLWS at MEM tonight as the
low level jet accelerates to 70 kts. Even if it winds don't meet
criteria, there will definitely be compression issues tonight.

Lower ceilings and rain will overspread the area after sundown.
Expect 1000 to 1500 foot ceilings areawide, with pockets of IFR
possible. Heavy rain and a wind shift will accompany a cold
frontal passage tomorrow morning at all sites reducing VSBYS.
VSBYS and CIGS will begin to improve after this TAF set as the
front exits the area.

AC3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jan 22, 3:34 AM CST, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
334 AM CST Tue Jan 22 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-231200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
334 AM CST Tue Jan 22 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A Wind Advisory may be needed tonight as winds increase from the
south ahead of an approaching cold front.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

KRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 12:31 PM CSTRiver Flood AdvisoryMEGLauderdale, Tipton71 hr
Jan 22, 3:06 PM CSTWind AdvisoryMEGCrockett, Dyer, Fayette, Gibson, Haywood, Lake and 6 more15 hr

Nearby

River Flood Warnings in Tennessee, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.